Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 85, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 19, 2025, 1:37 PM CDT. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2025, 1:37 PM CDT (18:37 UTC)
- Expired
- Sep 19, 2025, 3:20 PM CDT
- In force
- 103 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 36 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
645
WGCA52 TJSJ 191837
FFWSJU
PRC051-135-137-192030-
/O.NEW.TJSJ.FF.W.0085.250919T1837Z-250919T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
237 PM AST Fri Sep 19 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Dorado, Toa Alta, and Toa Baja...
* Until 430 PM AST.
* At 237 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1846 6632 1847 6632 1847 6618 1845 6616
1842 6617 1842 6618 1841 6620 1836 6620
1832 6621 1833 6622 1833 6623 1833 6628
1836 6629 1837 6631 1837 6632 1838 6631
1838 6630 1841 6630 1842 6630
FLASH FLOOD...RADAR INDICATED
$$
DSR1 follow-up statement
599
WGCA72 TJSJ 192020
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
420 PM AST Fri Sep 19 2025
PRC051-135-137-192030-
/O.CAN.TJSJ.FF.W.0085.000000T0000Z-250919T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dorado PR-Toa Alta PR-Toa Baja PR-
420 PM AST Fri Sep 19 2025
...FLASH FLOOD WARNING FOR DORADO, TOA ALTA AND TOA BAJA HAS BEEN
REPLACED WITH A FLOOD ADVISORY...
Flash flood warning replaced with a Flood Advisory (in effect until
5:15 PM AST).
&&
LAT...LON 1846 6632 1847 6632 1847 6618 1845 6616
1842 6617 1842 6618 1841 6620 1836 6620
1832 6621 1833 6622 1833 6623 1833 6628
1836 6629 1837 6631 1837 6632 1838 6631
1838 6630 1841 6630 1842 6630
$$
MRRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 1:19 PM CDT, 18 minutes earlier. Its key messages:
- * A warm trend weather is forecasted due to increased humidity and a southeasterly wind flow, promoting heat indices between 108 and 111 degrees. * Afternoon shower activity is expected each day across the interior- west and northwest sections of the island, inducing an elevated flood threat and a limited lightning threat. * A variable weather pattern is expected for the US Virgin Islands during the weekend, with shower activity during the morning and early evening hours.
Area forecast discussion, Sep 19, 1:19 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service San Juan PR 219 PM AST Fri Sep 19 2025 .KEY MESSAGES... * A warm trend weather is forecasted due to increased humidity and a southeasterly wind flow, promoting heat indices between 108 and 111 degrees. * Afternoon shower activity is expected each day across the interior- west and northwest sections of the island, inducing an elevated flood threat and a limited lightning threat. * A variable weather pattern is expected for the US Virgin Islands during the weekend, with shower activity during the morning and early evening hours. && .SHORT TERM...Rest of today through Sunday... Mostly cloudy skies prevailed across the islands today. Showers and thunderstorms developed earlier in the day, and continued into the mid-afternoon hours. The Doppler radar estimated up to 2 inches of rain across most of central, western, and northern Puerto Rico through 2 PM AST. Across the U.S. Virgin Islands, isolated thunderstorms developed just north of St. Croix early in the afternoon hours. Southerly winds prevailed up to 10 mph with sea breeze variations. Temperatures were from the mid-80s to low 90s across most lower elevations of the islands. For the rest of this afternoon, thunderstorms will continue to affect central and northern Puerto Rico, where flood concerns will continue through at least the evening hours. A mid-to upper-level trough north of the region will continue to support a wet weather pattern through the weekend, with global models suggesting precipitable water values lingering above 2 inches through Sunday. Steering winds will continue light with a southerly component for most of the period, until late Sunday when weak trades return across the northeastern Caribbean. Therefore, expect early morning showers to develop near the USVI and along the south and east sections of PR, followed by strong afternoon thunderstorms over the Cordillera Central and the northern half of PR. Urban and small stream flooding will be the main weather hazards, including possible isolated flash floods and landslides in areas of steep terrain. Frequent cloud to ground lightning strikes and gusty winds cannot be ruled out with these thunderstorms each afternoon. .LONG TERM...Monday through Friday... At the start of the upcoming workweek, light winds will prevail, gradually shifting from southeasterly to easterly throughout the day. This shift will be driven by a surface high-pressure system dominating the Central Atlantic. Based on the latest model guidance, Monday is expected to have the lowest precipitable water content of the forecast period, with values ranging from slightly below average to near seasonal levels. Additionally, drier air is anticipated in the mid to upper levels of the atmosphere compared to recent days. Temperature-wise, forecast data indicates that 925 mb temperatures will remain nearly two standard deviations above normal on Monday, followed by a gradual cooling trend. Under these conditions, expect morning showers over windward areas of the islands, with afternoon showers and isolated strong thunderstorms developing across interior and western Puerto Rico. These will be driven by diurnal heating, available moisture, and local effects. By Tuesday, a transition to a wetter and more unstable pattern is expected to evolve. An approaching wind surge will increase wind speeds and moisture levels, leading to higher chances of rainfall through the remainder of the forecast period. Model guidance suggests a rapid rise in PWAT values, peaking around 2.0 to 2.25 inches, well above climatological norms for this time of year. Around Wednesday into Thursday, a tropical wave currently being monitored by the National Hurricane Center is forecast to approach the region, further enhancing the wet pattern. As of now, the wave is located just off the west coast of Africa, with a low formation chance in the next 48 hours (near 0%) and a 20% chance over the next 7 days. Aloft, some troughiness should be present combined with low level southeasterly flow driven by the Atlantic surface high pressure system. This will continue to advect tropical moisture into the region through Friday maintaining the wet pattern. Expect and elevated flood risk each day, likely including rapid river rises and landslides. Current model guidance suggests the system may develop after moving away from our area. We will continue to monitor this evolving situation closely and provide updates as necessary. && .AVIATION... (18z TAFs) Tempo MVFR conds expected at TJBQ/TJSJ thru 19/21z due to TSRA. Elsewhere, mostly VCTS thru this evening, and VCSH across all terminals overnight. VFR conds expected to prevail til around 20/16z. The 19/12z TJSJ sounding indicated SE to S winds up to 14 kt blo FL070. && .MARINE... A surface high pressure, in combination with Tropical Storm Gabrielle located about 550 miles east-northeast of the northern Leeward Islands, will continue to result in a gentle to light southeasterly wind flow across the local waters through the rest of today into the weekend. As a result, seas will range from 2 to 5 feet across most of the waters. Localized hazardous marine conditions are possible due to showers and thunderstorms that could produce locally higher seas and gusty winds. A long-period northeasterly swell generated by Tropical Storm Gabrielle, currently moving over the central Atlantic, will reach the local waters and passages during the weekend. However, seas are forecast to remain below Small Craft Advisory criteria. && .BEACH FORECAST... A moderate rip current risk persists today along northwest Puerto Rico, with a low risk elsewhere, though dangerous currents remain possible near piers, reefs, and jetties. This risk will increase again from Saturday into early next week as swells from Tropical Storm Gabrielle arrive. Strong afternoon thunderstorms would trigger the lightning threat along the northern coastal side. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM/AVIATION...DSR KEY MESSAGES/BEACH/MARINE...LIS LONG TERM...YZR
Hazardous weather outlook, Sep 19, 4:00 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 500 AM AST Fri Sep 19 2025 AMZ711>745-PRZ001>013-201000- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 500 AM AST Fri Sep 19 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes, particularly across the northern half. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects most individuals sensitive to heat, especially those without effective cooling and/or adequate hydration. Those extremely sensitive to heat face the highest risk. Some health systems and heat-sensitive industries could be affected. .Rip Currents...Life-threatening rip currents are possible along the northwest coasts of Puerto Rico. Stronger currents may also occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday While activity will become more localized, flooding and landslides remain possible given weak steering winds and saturated soils, specially each afternoon. Dangerous heat concerns will continue through the period. A moderate rip current risk will continue through midweek. By midweek, a wind surge may bring locally breezy conditions and choppy seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. AMZ716-726-VIZ001-002-201000- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 500 AM AST Fri Sep 19 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Ponding of water in roads and poorly drained areas. There is a low chance of localized urban and small streams flooding. .Excessive Heat...This level of heat affects most individuals sensitive to heat, especially those without effective cooling and/or adequate hydration. Those extremely sensitive to heat face the highest risk. Some health systems and heat-sensitive industries could be affected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Dangerous heat concerns will continue through the period. A moderate rip current risk will return by Saturday and persist through midweek. By midweek, a wind surge may bring locally breezy conditions and choppy seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:04 AM CDT | Heat Advisory | JSJ | 9 hr | |
| Sep 19, 2:34 AM CDT | Areal Flood Advisory | JSJ | 90 min | |
| Sep 19, 12:03 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 19, 12:05 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 19, 12:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 19, 12:37 PM CDT | Areal Flood Advisory | JSJ | 60 min | |
| Sep 19, 1:22 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 19, 3:20 PM CDT | Areal Flood Advisory | JSJ | 55 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.